Alert archive / Connecticut / Special Weather Statements in 2012
Special Weather Statement, NWS Boston/Norton, MA
NWS Boston/Norton, MA issued this special weather statement at Aug 17, 2012, 9:47 PM EDT. It was in force for 58 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 17, 2012, 9:47 PM EDT (01:47 UTC)
- Expired
- Aug 17, 2012, 10:45 PM EDT
- In force
- 58 min
- Issued by
- NWS Boston/Norton, MA
The radar
The Boston radar (KBOX), 81 km from the middle of the area, began a volume at 01:48 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Brookhaven, NY (KOKX), launched 00:00Z, 1.8 hours before the alert went out and 131 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 294 J/kg
- Mixed-layer CIN
- -57 J/kg
- Mixed-layer LCL
- 1319 m above ground
- 0-6 km bulk shear
- 28 kt
- 0-1 km storm-relative helicity
- 72 m²/s²
- 0-3 km storm-relative helicity
- 85 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.4
The text
As transmitted, in the capitals the NWS used until 2016.
586 WWUS81 KBOX 180147 SPSBOX SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TAUNTON MA 947 PM EDT FRI AUG 17 2012 CTZ002>004-MAZ012-180245- HARTFORD CT-SOUTHERN WORCESTER MA-TOLLAND CT-WINDHAM CT- 947 PM EDT FRI AUG 17 2012 ...STRONG THUNDERSTORM IN NORTH CENTRAL CONNECTICUT... AT 945 PM...A STRONG THUNDERSTORM CAPABLE OF PRODUCING 40 MPH WIND GUSTS AND SMALL HAIL WAS OVER VERNON...AND WAS MOVING NORTHEAST AT 30 MPH. THIS STORM WILL CROSS MUCH OF TOLLAND AND NORTHERN WINDHAM COUNTIES THROUGH 1030 PM. * SOME LOCATIONS AFFECTED INCLUDE...TOLLAND...COVENTRY...STORRS... MANSFIELD...WILLINGTON...ASHFORD...EASTFORD...POMFRET...WOODSTOCK AND PUTNAM. HEAVY RAIN MAY CAUSE MINOR STREET FLOODING AND PONDING OF WATER IN LOW LYING AREAS SUCH AS UNDERPASSES. DO NOT DRIVE THROUGH FLOODED ROADS. && LAT...LON 4204 7189 4188 7185 4170 7245 4183 7250 $$ JWD
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Boston/Norton, MA wrote its last area forecast discussion before this special weather statement went out at Aug 17, 8:00 PM EDT, 1 hour 47 minutes earlier.
Area forecast discussion, Aug 17, 8:00 PM EDT, 1 hour 47 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TAUNTON MA 800 PM EDT FRI AUG 17 2012 .SYNOPSIS... A COLD FRONT WILL MOVE ACROSS THE REGION TONIGHT. THE FRONT WILL STALL NEAR THE COAST ON SATURDAY BEFORE PUSHING SLOWLY OFFSHORE BY SUNDAY AS LOW PRESSURE TRACKS ALONG THE FRONT AND PASSES SOUTH OF NANTUCKET. HIGH PRESSURE SHOULD BRING DRY AND COOLER WEATHER TO THE REGION EARLY NEXT WEEK. && .NEAR TERM /UNTIL 6 AM SATURDAY MORNING/... 8 PM UPDATE...SCATTERED SHOWERS AND THUNDERSTORMS HAVE MOVED INTO THE NORTHWESTERN ZONES THIS EVENING. THESE STORMS ARE NOT PARTICULARLY STRONG WITH INSTABILITY WEAKENING. MLCAPES HAVE FALLEN TO AN AREA OF 500 J/KG ACROSS WESTERN NEW ENGLAND. THIS LACK OF ROBUST INSTABILITY WILL LIMIT UPDRAFT STRENGTH AS WELL AS AREAL COVERAGE AND INTENSITY OF STORMS...SO THINK SEVERE WX THREAT IS LOW. AS THE FRONT MOVES EAST ACROSS SNE TONIGHT IT WILL SLOW AS WEAK WAVE DEVELOPS TO THE SOUTH. MODELS ARE ALL INDICATING A BAND OF ENHANCED RAINFALL DEVELOPING ALONG THE COOL SIDE OF THE BOUNDARY ASSOCD WITH LOW LEVEL FRONTOGENESIS. MODELS GENERATING DECENT MID LEVEL OMEGA IN RESPONSE TO THE FRONTOGENESIS WITH DEEP MOISTURE PLUME DEVELOPING WHICH LEADS TO THE RAINFALL. WHILE SFC INSTABILITY IS WEAK TO NIL...THERE IS SOME ELEVATED INSTABILITY SO THE THREAT OF ISOLD TSTMS WILL CONTINUE. THE EXACT LOCATION OF THIS BAND OF RAIN IS NOT CERTAIN BUT IT APPEARS IT WILL AFFECT MAINLY INTERIOR SNE LATE TONIGHT AND MORE LIKELY ACROSS PORTIONS OF N CT AND W MA. PWATS 1.5-1.75" SO POTENTIAL EXISTS FOR LOCALLY HEAVY RAINFALL. WE HAVE LIKELY POPS ACROSS N CT AND SW MA WITH CHC ELSEWHERE...BUT IT IS POSSIBLE THAT SE NEW ENGLAND RECEIVES LITTLE RAINFALL THROUGH MUCH OF TONIGHT. && .SHORT TERM /6 AM SATURDAY MORNING THROUGH SATURDAY NIGHT/... SATURDAY... COLD FRONT EXPECTED TO STALL NEAR THE S COAST AND CAPE/ISLANDS AS WAVE MOVES OFF THE MID ATLC COAST. MODELS INDICATE DEEP MOISTURE PLUME AND MID LEVEL OMEGA ON COOL SIDE OF BOUNDARY MOVING EAST ACROSS THE REGION SO EXPECT RAINFALL TO EVENTUALLY SHIFT TO THE COASTAL PLAIN DURING THE DAY. ISOLD TSTMS WILL BE POSSIBLE BEHIND THE FRONT WITH ELEVATED INSTABILITY...AND SOME SFC BASED INSTABILITY EAST OF THE FRONT MAY RESULT IN SFC BASED CONVECTION OVER CAPE COD AND SE COASTAL MA. WE HAVE LIKELY POPS COVERING A GOOD PORTION OF THE AREA ALONG AND SOUTH OF THE MASS PIKE WITH CHC ELSEWHERE. HOWEVER...EXPECT IMPROVING CONDITIONS WITH POTENTIAL FOR CLEARING ACROSS NW ZONES DURING THE AFTERNOON. TEMPS ARE TRICKY DUE TO THE EXPECTED CLOUD COVER AND PRECIP AND WE LEANED TOWARD COOLER BIAS CORRECTED GUIDANCE WHICH SUGGEST MOSTLY LOW TO MID 70S WITH SOME UPPER 70S SE MA AND CAPE/ISLANDS. SATURDAY NIGHT... BASED ON AXIS OF DEEP MOISTURE AND ELEVATED INSTABILITY...THE THREAT OF SHOWERS WILL PERSIST OVER THE COASTAL PLAIN AND ESPECIALLY THE CAPE AND ISLANDS INTO THE EVENING BEFORE THE MOISTURE GRADUALLY PUSHES OFFSHORE OVERNIGHT. OTHERWISE...CLEARING SKIES WILL OVERSPREAD THE INTERIOR. WIDE RANGE IN TEMPS EXPECTED WITH COOL UPPER 40S TO LOWER 50S NW ZONES WHERE CLEAR SKIES...AND LOWER 60S COASTAL RI AND SE MA... CAPE/ISLANDS WHERE DRIER AIR WILL BE SLOWER TO ADVECT IN. && .LONG TERM /SUNDAY THROUGH FRIDAY/... HIGHLIGHTS... * LOW PRES BRINGS SHOWERS AND THUNDERSTORMS TO RI/SE MA SUN * HIGH PRESSURE/DRY WEATHER RETURNS EARLY NEXT WEEK OVERVIEW... MODELS ARE IN GOOD AGREEMENT ON THE SYNOPTIC PATTERN OVER THE LONG TERM. LOW PRES TRAVELS FROM SOUTHEAST OF NANTUCKET INTO THE MARITIMES SUNDAY BRINGING RAIN TO RI AND SE MA. ANOTHER WEAK LOW PRESSURE TRAVELS A SIMILAR PATH MONDAY AGAIN BRINGING RAIN TO AT LEAST A PORTION OF THE AREA. THEN HIGH PRESSURE BUILDS INTO THE REGION BRINGING DRY WEATHER. ANOTHER FRONTAL SYSTEM MAY AFFECT THE AREA LATE NEXT WEEK. SUNDAY...LOW PRESSURE PASSING SOUTHEAST OF NANTUCKET WILL BRING SHOWERS TO PARTS OF RHODE ISLAND AND SOUTHEAST MASSACHUSETTS EARLY THEN DIMINISHING THROUGH THE DAY. SOUNDINGS ARE LOOKING FAIRLY STABLE SO NOT EXPECTING ANY THUNDER AT THIS TIME. HIGH PRESSURE BUILDS IN LATER ON SUNDAY...BRINGING AN END TO THE RAIN AND KEEPING TEMPERATURES ON THE COOL SIDE OF NORMAL. MONDAY THROUGH THURSDAY...HIGH PRESSURE WILL BE IN CONTROL FOR THE MOST PART...RESULTING IN SEASONABLE...DRY WEATHER. LOW PRESSURE MOVES ALONG THE FRONT STALLED JUST SOUTH OF THE REGION ON MONDAY... POSSIBLY BRINGING ANOTHER CHANCE OF SHOWERS TO THE SOUTHERN ZONES. FRIDAY...AS ALWAYS THIS PERIOD IS THE ONE WITH THE MOST UNCERTAINTY IN THE MODELS. THE ECMWF HAS HIGH PRESSURE BUILDING INTO THE REGION FROM SOUTHEASTERN CANADA THROUGH THE WEEKEND. THE GFS ON THE OTHER HAND HAS LOW PRESSURE MOVING UP THE COAST AND ANOTHER LOW PRESSURE SYSTEM IN THE GREAT LAKES BOTH POSSIBLY IMPACTING WEATHER IN SOUTHERN NEW ENGLAND. WITH THIS UNCERTAINTY...HAVE MADE FEW IF ANY CHANGES TO THIS PORTION OF THE FORECAST. && .AVIATION /23Z FRIDAY THROUGH WEDNESDAY/... FORECASTER CONFIDENCE LEVELS... LOW...LESS THAN 30 PERCENT MODERATE...30 PERCENT TO 60 PERCENT HIGH...GREATER THAN 60 PERCENT OVERVIEW...MODERATE CONFIDENCE VFR THIS EVENING WITH BRIEF MVFR POSSIBLE IN ANY TSTMS. THEN A PERIOD OF MVFR CONDITIONS POSSIBLE LATER TONIGHT INTO SATURDAY AS SHOWERS AND SCT TSTMS OVERSPREAD THE REGION. SHOWERS ARE FOCUSED IN THE CT VALLEY AT 00Z...SPREADING EAST TO THE COASTAL PLAIN DURING SATURDAY. SHOWERS AND MVFR CONDITIONS COULD LINGER INTO SAT NIGHT OVER THE CAPE/ISLANDS...OTHERWISE IMPROVING CONDITIONS FROM NW TO SE SAT AFTERNOON THROUGH SAT NIGHT. KBOS TERMINAL...MAINLY VFR...BUT A PERIOD OF MVFR CONDITIONS POSSIBLE IN SHOWERS AND SCT TSTMS SAT. MODERATE CONFIDENCE. KBDL TERMINAL...MODERATE CONFIDENCE IN A PERIOD OF MVFR IN SHOWERS AND SCT TSTMS TONIGHT AND SAT MORNING...IMPROVING SAT AFTERNOON. OUTLOOK...SUNDAY THROUGH WEDNESDAY... SUNDAY AND MONDAY...MODERATE CONFIDENCE. MAINLY VFR. PERIODS OF MVFR/IFR IN SHRA AND POSSIBLY FOG. TUESDAY AND WEDNESDAY...HIGH CONFIDENCE. VFR. && .MARINE... HIGH CONFIDENCE THAT WINDS AND SEAS WILL REMAIN BELOW SCA THRESHOLDS THROUGH SAT NIGHT. A PERIOD OF WIND GUSTS TO 20 KT EXPECTED OVER NEARSHORE WATERS INTO THIS EVENING. SHOWERS AND A FEW TSTMS EXPECTED DURING SAT INTO SAT EVENING. OUTLOOK...SUNDAY THROUGH WEDNESDAY... WINDS AND SEAS WILL REMAIN BELOW SMALL CRAFT CRITERIA THROUGH THE PERIOD. THERE IS A LOW PROBABILITY OF SHOWERS AND THUNDERSTORMS SUNDAY AND MONDAY. OTHERWISE...PLEASANT BOATING WEATHER. && .BOX WATCHES/WARNINGS/ADVISORIES... CT...NONE. MA...NONE. NH...NONE. RI...NONE. MARINE...NONE. && SYNOPSIS...KJC/RLG NEAR TERM...KJC/RLG SHORT TERM...KJC LONG TERM...RLG AVIATION...KJC/RLG MARINE...KJC/RLG
Hazardous weather outlook, Aug 17, 3:39 PM EDT, 6 hours 8 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TAUNTON MA 339 PM EDT FRI AUG 17 2012 CTZ002>004-MAZ002>024-026-NHZ011-012-015-RIZ001>008-181945- HARTFORD CT-TOLLAND CT-WINDHAM CT-WESTERN FRANKLIN MA- EASTERN FRANKLIN MA-NORTHERN WORCESTER MA-CENTRAL MIDDLESEX MA- WESTERN ESSEX MA-EASTERN ESSEX MA-WESTERN HAMPSHIRE MA- WESTERN HAMPDEN MA-EASTERN HAMPSHIRE MA-EASTERN HAMPDEN MA- SOUTHERN WORCESTER MA-WESTERN NORFOLK MA-SOUTHEAST MIDDLESEX MA- SUFFOLK MA-EASTERN NORFOLK MA-NORTHERN BRISTOL MA- WESTERN PLYMOUTH MA-EASTERN PLYMOUTH MA-SOUTHERN BRISTOL MA- SOUTHERN PLYMOUTH MA-BARNSTABLE MA-DUKES MA-NANTUCKET MA- NORTHERN MIDDLESEX MA-CHESHIRE NH-EASTERN HILLSBOROUGH NH- WESTERN AND CENTRAL HILLSBOROUGH NH-NORTHWEST PROVIDENCE RI- SOUTHEAST PROVIDENCE RI-WESTERN KENT RI-EASTERN KENT RI-BRISTOL RI- WASHINGTON RI-NEWPORT RI-BLOCK ISLAND RI- 339 PM EDT FRI AUG 17 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN CONNECTICUT... CENTRAL MASSACHUSETTS...EASTERN MASSACHUSETTS...NORTHEASTERN MASSACHUSETTS...SOUTHEASTERN MASSACHUSETTS...WESTERN MASSACHUSETTS... SOUTHERN NEW HAMPSHIRE...NORTHERN RHODE ISLAND AND SOUTHERN RHODE ISLAND. .DAY ONE...THIS AFTERNOON AND TONIGHT. THERE IS A LOW PROBABILITY OF AN ISOLATED STRONG TO SEVERE THUNDERSTORM LATE THIS AFTERNOON AND EVENING. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. ANZ230>237-250-251-254>256-181945- BOSTON HARBOR-CAPE COD BAY-NANTUCKET SOUND-VINEYARD SOUND- BUZZARDS BAY-RHODE ISLAND SOUND-NARRAGANSETT BAY-BLOCK ISLAND SOUND- COASTAL WATERS EAST OF IPSWICH BAY AND THE STELLWAGEN BANK NATIONAL MARINE SANCTUARY-MASSACHUSETTS BAY AND IPSWICH BAY- COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA OUT 20 NM- COASTAL WATERS EXTENDING OUT TO 25 NM SOUTH OF MARTHAS VINEYARD AND NANTUCKET- COASTAL WATERS FROM MONTAUK NY TO MARTHAS VINEYARD EXTENDING OUT TO 20 NM SOUTH OF BLOCK ISLAND- 339 PM EDT FRI AUG 17 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR MASSACHUSETTS COASTAL WATERS AND RHODE ISLAND COASTAL WATERS. .DAY ONE...THIS AFTERNOON AND TONIGHT. THERE IS A LOW PROBABILITY OF AN ISOLATED STRONG TO SEVERE THUNDERSTORM OVER THE WATERS TONIGHT. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. RLG
In the hours before
Special weather statement, Aug 17, 7:04 PM EDT, 2 hours 43 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
704 PM EDT FRI AUG 17 2012
NHZ011-015-180000-
CHESHIRE NH-WESTERN AND CENTRAL HILLSBOROUGH NH-
704 PM EDT FRI AUG 17 2012
AT 659 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CAPABLE OF PRODUCING WIND GUSTS TO 50 MPH OVER
KEENE...MOVING EAST AT 35 MPH.
* SOME LOCATIONS AFFECTED INCLUDE...GILSUM...ROXBURY...SULLIVAN...
NELSON...HARRISVILLE...DUBLIN...STODDARD...HANCOCK...BENNINGTON...
WINDSOR AND ANTRIM.
FOR YOUR SAFETY...GET INSIDE WHEN THIS STORM APPROACHES. WINDS MAY BE
STRONG ENOUGH TO BRING DOWN SMALL BRANCHES. MINOR STREET FLOODING AND
PONDING OF WATER IN POOR DRAINAGE AREAS IS ALSO POSSIBLE.
HEAVY RAIN MAY CAUSE MINOR STREET FLOODING AND PONDING OF WATER IN
LOW LYING AREAS SUCH AS UNDERPASSES. DO NOT DRIVE THROUGH FLOODED
ROADS.
&&
LAT...LON 4297 7181 4283 7239 4302 7246 4313 7211
4313 7205 4315 7203
DUNTENSpecial weather statement, Aug 17, 7:38 PM EDT, 2 hours 9 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TAUNTON MA 738 PM EDT FRI AUG 17 2012 MAZ002>004-008-NHZ011-180030- CHESHIRE NH-EASTERN FRANKLIN MA-NORTHERN WORCESTER MA-WESTERN FRANKLIN MA-WESTERN HAMPSHIRE MA- 738 PM EDT FRI AUG 17 2012 ...STRONG THUNDERSTORM IN NORTHWEST MASSACHUSETTS... AT 735 PM...A STRONG THUNDERSTORM CAPABLE OF PRODUCING WIND GUSTS TO 40 MPH WAS NEAR ASHFIELD IN FRANKLIN COUNTY...AND WAS MOVING EAST AT 30 MPH. THIS STORM WILL MOVE ACROSS NORTHWEST AND NORTH CENTRAL MASSACHUSETTS THROUGH 830 PM. * SOME LOCATIONS AFFECTED INCLUDE...CONWAY...SHELBURNE...WHATELY... SUNDERLAND...DEERFIELD...GREENFIELD...LEVERETT...MONTAGUE...GILL... WENDELL...ERVING...NEW SALEM...ORANGE...WARWICK...PETERSHAM... ATHOL...ROYALSTON AND PHILLIPSTON. FOR YOUR SAFETY...GET INSIDE WHEN THIS STORM APPROACHES. WINDS MAY BE STRONG ENOUGH TO BRING DOWN SMALL BRANCHES. MINOR STREET FLOODING AND PONDING OF WATER IN POOR DRAINAGE AREAS IS ALSO POSSIBLE. && LAT...LON 4273 7220 4248 7209 4242 7277 4259 7282 JWD
Special weather statement, Aug 17, 8:04 PM EDT, 1 hour 43 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TAUNTON MA 804 PM EDT FRI AUG 17 2012 CTZ002>004-MAZ004-011-012-180100- EASTERN HAMPDEN MA-HARTFORD CT-NORTHERN WORCESTER MA-SOUTHERN WORCESTER MA-TOLLAND CT-WINDHAM CT- 804 PM EDT FRI AUG 17 2012 ...STRONG THUNDERSTORM IN NORTHERN CONNECTICUT... AT 8 PM...A STRONG THUNDERSTORM CAPABLE OF PRODUCING WIND GUSTS TO 45 MPH WAS NEAR SUFFIELD...OR ABOUT 4 MILES NORTHEAST OF WINDSOR LOCKS...MOVING EAST AT 30 MPH. THIS STORM RECENTLY PRODUCED A WIND GUST TO 44 MPH AT BRADLEY INTERNATIONAL AIRPORT. IT WILL MOVE ALONG THE STATE BORDER WITH MASSACHUSETTS THROUGH 9 PM. * SOME LOCATIONS AFFECTED INCLUDE...LONGMEADOW...EAST LONGMEADOW... SOMERS...HAMPDEN...STAFFORD SPRINGS...STAFFORD...MONSON...WALES... UNION...BRIMFIELD...HOLLAND...STURBRIDGE AND SOUTHBRIDGE. FOR YOUR SAFETY...GET INSIDE WHEN THIS STORM APPROACHES. WINDS MAY BE STRONG ENOUGH TO BRING DOWN SMALL BRANCHES. MINOR STREET FLOODING AND PONDING OF WATER IN POOR DRAINAGE AREAS IS ALSO POSSIBLE. && LAT...LON 4221 7207 4197 7198 4191 7264 4205 7267 JWD
Special weather statement, Aug 17, 8:35 PM EDT, 1 hour 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
835 PM EDT FRI AUG 17 2012
CTZ003-004-MAZ004-005-011-012-026-NHZ012-015-180130-
CENTRAL MIDDLESEX COUNTY MA-EASTERN HAMPDEN MA-EASTERN HILLSBOROUGH
NH-NORTHERN WORCESTER MA-NORTHWEST MIDDLESEX COUNTY MA-SOUTHERN
WORCESTER MA-TOLLAND CT-WESTERN AND CENTRAL HILLSBOROUGH NH-WINDHAM
CT-
835 PM EDT FRI AUG 17 2012
...STRONG THUNDERSTORMS IN CENTRAL MASSACHUSETTS...
AT 830 PM...A LINE OF THUNDERSTORMS PRODUCING WIND GUSTS TO 40 MPH
AND SMALL HAIL EXTENDED FROM TEMPLETON TO WARREN MASSACHUSETTS AND
ENFIELD CONNECTICUT. THE LINE WAS MOVING NORTHEAST AT 35 MPH.
THIS LINE OF STORMS WILL CROSS MUCH OF WORCESTER COUNTY AND SHOULD
EXTEND AS FAR EAST AS NASHUA AND THE METROWEST COMMUNITIES BY 930
PM.
HEAVY RAIN MAY CAUSE MINOR STREET FLOODING AND PONDING OF WATER IN
LOW LYING AREAS SUCH AS UNDERPASSES. DO NOT DRIVE THROUGH FLOODED
ROADS.
&&
LAT...LON 4278 7146 4244 7138 4215 7155 4195 7241
4229 7213 4264 7217
JWDSpecial weather statement, Aug 17, 9:24 PM EDT, 23 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
924 PM EDT FRI AUG 17 2012
MAZ005-013>015-180200-
CENTRAL MIDDLESEX COUNTY MA-SOUTHEAST MIDDLESEX MA-SUFFOLK MA-WESTERN
NORFOLK MA-
924 PM EDT FRI AUG 17 2012
...STRONG THUNDERSTORM FORMING NEAR NATICK HEADING TOWARD BOSTON...
AT 921 PM...A STRONG THUNDERSTORM CAPABLE OF PRODUCING SMALL HAIL
WAS OVER NATICK AND WAS MOVING EAST AT 30 MPH.
THIS STORM WILL MOVE EAST ALONG THE MASS PIKE...AND SHOULD REACH
BOSTON AROUND 10 PM.
* SOME LOCATIONS AFFECTED INCLUDE...WELLESLEY...NEEDHAM...WESTON...
NEWTON...WEST ROXBURY...WATERTOWN...BROOKLINE...BRIGHTON...
BELMONT...FOREST HILLS...JAMAICA PLAIN...ALLSTON...CAMBRIDGE...
SOMERVILLE...BOSTON...MEDFORD...SOUTH BOSTON...CHARLESTOWN...
EVERETT...EAST BOSTON...MALDEN AND CHELSEA.
HEAVY RAIN MAY CAUSE MINOR STREET FLOODING AND PONDING OF WATER IN
LOW LYING AREAS SUCH AS UNDERPASSES. DO NOT DRIVE THROUGH FLOODED
ROADS.
&&
LAT...LON 4236 7098 4233 7101 4233 7098 4232 7096
4232 7097 4231 7102 4232 7101 4232 7103
4230 7104 4226 7136 4233 7141 4245 7103
JWDSpecial weather statement, Aug 17, 9:47 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TAUNTON MA 947 PM EDT FRI AUG 17 2012 CTZ002>004-MAZ012-180245- HARTFORD CT-SOUTHERN WORCESTER MA-TOLLAND CT-WINDHAM CT- 947 PM EDT FRI AUG 17 2012 ...STRONG THUNDERSTORM IN NORTH CENTRAL CONNECTICUT... AT 945 PM...A STRONG THUNDERSTORM CAPABLE OF PRODUCING 40 MPH WIND GUSTS AND SMALL HAIL WAS OVER VERNON...AND WAS MOVING NORTHEAST AT 30 MPH. THIS STORM WILL CROSS MUCH OF TOLLAND AND NORTHERN WINDHAM COUNTIES THROUGH 1030 PM. * SOME LOCATIONS AFFECTED INCLUDE...TOLLAND...COVENTRY...STORRS... MANSFIELD...WILLINGTON...ASHFORD...EASTFORD...POMFRET...WOODSTOCK AND PUTNAM. HEAVY RAIN MAY CAUSE MINOR STREET FLOODING AND PONDING OF WATER IN LOW LYING AREAS SUCH AS UNDERPASSES. DO NOT DRIVE THROUGH FLOODED ROADS. && LAT...LON 4204 7189 4188 7185 4170 7245 4183 7250 JWD
The office that day
Everything else NWS Boston/Norton, MA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 17, 8:04 PM EDT | Special Weather Statement | BOX | Hampden | 56 min |
| Aug 17, 8:35 PM EDT | Special Weather Statement | BOX | Middlesex, Worcester | 55 min |
| Aug 17, 8:37 PM EDT | Severe Thunderstorm Warning | BOX | Middlesex, Worcester | 34 min |
| Aug 17, 9:24 PM EDT | Special Weather Statement | BOX | Suffolk | 36 min |
| Aug 17, 11:22 PM EDT | Special Weather Statement | BOX | Norfolk | 23 min |
| Aug 18, 3:34 AM EDT | Special Marine Warning | BOX | 56 min | |
| Aug 18, 4:47 AM EDT | Severe Thunderstorm Warning | BOX | Barnstable, Bristol, Plymouth | 58 min |
| Aug 17, 10:54 PM EDT | Special Weather Statement | BOX | Providence | 51 min |
| Aug 17, 9:06 PM EDT | Severe Thunderstorm Warning | BOX | Capitol Planning Region | 39 min |
| Aug 17, 10:16 PM EDT | Special Weather Statement | BOX | 44 min |
Nearby
Special Weather Statements in Connecticut, 2012Every special weather statement in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.